Alert archive / Minnesota / Wind Chill Warnings in 2014

Wind Chill Warning 3, NWS Duluth, MN

January 7, 20146 counties in Minnesota

NWS Duluth, MN issued this wind chill warning at Jan 7, 2014, 3:01 PM CST for 6 counties in Minnesota. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2014, 3:01 PM CST (21:01 UTC)
Expired
Jan 8, 2014, 11:13 AM CST
In force
20 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Cook County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 80 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2014-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2014-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WWUS43 KDLH 072101
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
301 PM CST TUE JAN 7 2014

...DANGEROUS WIND CHILLS THROUGH WEDNESDAY MORNING...

.THE COMBINATION OF THE COLD TEMPERATURES AND WINDS WILL RESULT IN
DANGEROUS WIND CHILLS TONIGHT AND INTO WEDNESDAY MORNING. EXPECT
THE TEMPERATURES AND WIND CHILLS TO BEGIN TO FALL LATE THIS
AFTERNOON AND THIS EVENING. MUCH OF NORTHEAST MINNESOTA ALONG AND
NORTH OF HIGHWAY 2 WILL SEE WIDESPREAD DANGEROUS WIND CHILLS OF 35
TO 45 DEGREES BELOW ZERO DEVELOP BY LATE THIS EVENING. NORTHWEST
WISCONSIN AND AREAS OF NORTHEAST MINNESOTA SOUTH OF HIGHWAY 2 WILL
SEE WIDESPREAD WIND CHILLS OF 30 TO 40 DEGREES BELOW ZERO DEVELOP
BY LATER THIS EVENING...BUT THERE COULD BE ISOLATED LOCATIONS THAT
SEE SHORT PERIODS OF 45 DEGREES BELOW ZERO. CONDITIONS WILL
GRADUALLY IMPROVE LATE WEDNESDAY MORNING WITH THE WARMING
TEMPERATURES. EVEN MORE SIGNIFICANT RELIEF IS ON THE WAY FOR
LATER THIS WEEK WHEN HIGH TEMPERATURES RISE TO THE TEENS AND 20S
THURSDAY AND FRIDAY.

MNZ010>012-018>021-026-037-080515-
/O.UPG.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/
/O.NEW.KDLH.WC.W.0003.140107T2101Z-140108T1800Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
CARLTON/SOUTHERN ST. LOUIS-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS...
DULUTH...CLOQUET
301 PM CST TUE JAN 7 2014

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY
  2...INCLUDING THE ARROWHEAD AND INTERNATIONAL
  FALLS...BIGFORK...GRAND RAPIDS...ELY...IRON RANGE...AND DULUTH
  AREAS.

* WIND CHILL VALUES...20 TO 35 DEGREES BELOW ZERO LATE THIS
  AFTERNOON AND EARLY THIS EVENING DETERIORATING TO 35 TO 45
  DEGREES BELOW ZERO BY LATE THIS EVENING. THERE COULD BE ISOLATED
  LOCATIONS...PARTICULARLY IN THE HIGHER TERRAIN...THAT SEE WIND
  CHILLS APPROACHING 50 DEGREES BELOW ZERO. CONDITIONS WILL
  GRADUALLY IMPROVE WEDNESDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 5 TO 20
  MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD
  CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE
  ANIMALS HAVE ADEQUATE SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WIZ001>004-006>009-080515-
/O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/
DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...ASHLAND...
HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
301 PM CST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* LOCATION...NORTHWEST WISCONSIN.

* WIND CHILL VALUES...15 TO 25 DEGREES BELOW ZERO LATE THIS
  AFTERNOON AND EARLY THIS EVENING DETERIORATING TO 25 TO 35
  DEGREES BELOW ZERO BY LATE THIS EVENING. THERE COULD BE ISOLATED
  LOCATIONS THAT SEE WIND CHILLS APPROACHING 40 DEGREES BELOW
  ZERO. CONDITIONS WILL GRADUALLY IMPROVE WEDNESDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30
  MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD
  CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE
  ANIMALS HAVE ADEQUATE SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ025-033>036-038-080515-
/O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-PINE-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN...HINCKLEY
301 PM CST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* LOCATION...NORTHEAST MINNESOTA NEAR AND SOUTH OF HIGHWAY
  2...INCLUDING WALKER...PINE RIVER...BRAINERD...HILL
  CITY...AITKIN...AND HINCKLEY AREAS.

* WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO LATE THIS
  AFTERNOON AND EARLY THIS EVENING DETERIORATING TO 30 TO 40
  DEGREES BELOW ZERO BY LATE THIS EVENING. THERE COULD BE ISOLATED
  LOCATIONS THAT APPROACHING 45 DEGREES BELOW ZERO. CONDITIONS
  WILL GRADUALLY IMPROVE WEDNESDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30
  MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD
  CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE
  ANIMALS HAVE ADEQUATE SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

G2
3 follow-up statements
928 
WWUS43 KDLH 080256
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
856 PM CST TUE JAN 7 2014

...DANGEROUS WIND CHILLS THROUGH WEDNESDAY MORNING...

.THE COMBINATION OF THE COLD TEMPERATURES AND WIND WILL RESULT IN
DANGEROUS WIND CHILLS TONIGHT AND INTO WEDNESDAY MORNING. THE WIND
WILL NOT BE AS STRONG AS IT HAS BEEN THE PAST COUPLE NIGHTS. EXPECT THE
TEMPERATURES AND WIND CHILLS TO CONTINUE TO FALL OVERNIGHT. MUCH
OF NORTHEAST MINNESOTA ALONG AND NORTH OF HIGHWAY 2 WILL SEE
WIDESPREAD WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO DEVELOP
OVERNIGHT. NORTHWEST WISCONSIN AND AREAS OF NORTHEAST MINNESOTA
SOUTH OF HIGHWAY 2 WILL SEE WIDESPREAD WIND CHILLS OF 30 TO 40
DEGREES BELOW ZERO DEVELOP BY LATER THIS EVENING...BUT THERE COULD
BE ISOLATED LOCATIONS THAT SEE SHORT PERIODS OF 45 DEGREES BELOW
ZERO. CONDITIONS WILL GRADUALLY IMPROVE LATE WEDNESDAY MORNING
WITH THE WARMING TEMPERATURES. EVEN MORE SIGNIFICANT RELIEF IS ON
THE WAY FOR LATER THIS WEEK WHEN HIGH TEMPERATURES RISE TO THE
TEENS AND 20S THURSDAY AND FRIDAY.

MNZ010>012-018>021-026-037-081100-
/O.CON.KDLH.WC.W.0003.000000T0000Z-140108T1800Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
CARLTON/SOUTHERN ST. LOUIS-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS...
DULUTH...CLOQUET
856 PM CST TUE JAN 7 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* LOCATION...NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2... 
  INCLUDING THE ARROWHEAD AND INTERNATIONAL FALLS...BIGFORK... 
  GRAND RAPIDS...ELY...IRON RANGE...AND DULUTH AREAS. 

* WIND CHILL VALUES...EXPECT WIND CHILLS OF 35 TO 45 DEGREES BELOW
  ZERO TO DEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS. THE
  WIND FOR MOST AREAS WILL BE LIGHTER THAN IT HAS BEEN THE PAST
  COUPLE NIGHTS. THERE COULD BE ISOLATED LOCATIONS...PARTICULARLY
  IN THE HIGHER TERRAIN WHERE THE WIND IS STRONGER...THAT SEE WIND CHILLS
  APPROACHING 50 DEGREES BELOW ZERO. CONDITIONS WILL GRADUALLY
  IMPROVE WEDNESDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 5 TO 20 
  MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD 
  CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WIZ001>004-006>009-081100-
/O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/
DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...ASHLAND...
HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
856 PM CST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* LOCATION...NORTHWEST WISCONSIN.

* WIND CHILL VALUES...EXPECT WIND CHILLS TO DROP TO 25 TO 40
  DEGREES BELOW ZERO. THE WIND FOR MOST AREAS WILL BE LIGHTER
  THAN IT HAS BEEN THE PAST COUPLE NIGHTS. CONDITIONS WILL
  GRADUALLY IMPROVE WEDNESDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30 
  MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD 
  CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ025-033>036-038-081100-
/O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-PINE-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN...HINCKLEY
856 PM CST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* LOCATION...NORTHEAST MINNESOTA NEAR AND SOUTH OF HIGHWAY 2... 
  INCLUDING WALKER...PINE RIVER...BRAINERD...HILL CITY...
  AITKIN... AND HINCKLEY AREAS. 

* WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO THIS EVENING
  WILL DROP TO 30 TO 40 DEGREES BELOW ZERO OVERNIGHT. THE WIND FOR
  MOST AREAS WILL BE LIGHTER THAN IT HAS BEEN THE PAST COUPLE
  NIGHTS. CONDITIONS WILL GRADUALLY IMPROVE WEDNESDAY MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30 
  MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD 
  CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MELDE
271 
WWUS43 KDLH 080950
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
350 AM CST WED JAN 8 2014

...DANGEROUS WIND CHILLS THROUGH NOON TODAY...

.THE COMBINATION OF THE COLD TEMPERATURES AND WIND WILL RESULT IN
DANGEROUS WIND CHILLS THROUGH NOON TODAY. MUCH OF NORTHEAST
MINNESOTA ALONG AND NORTH OF HIGHWAY 2 WILL SEE WIDESPREAD WIND
CHILLS OF 35 TO 45 DEGREES BELOW ZERO THIS MORNING. NORTHWEST
WISCONSIN AND AREAS OF NORTHEAST MINNESOTA SOUTH OF HIGHWAY 2 WILL
SEE WIDESPREAD WIND CHILLS OF 25 TO 35 DEGREES BELOW ZERO THIS
MORNING. CONDITIONS WILL GRADUALLY IMPROVE LATER THIS MORNING WITH
WARMER TEMPERATURES. EVEN MORE SIGNIFICANT RELIEF IS ON THE WAY
FOR LATER THIS WEEK WHEN HIGH TEMPERATURES RISE TO THE TEENS AND
20S THURSDAY AND FRIDAY.

MNZ010>012-018>021-026-037-081800-
/O.CON.KDLH.WC.W.0003.000000T0000Z-140108T1800Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
CARLTON/SOUTHERN ST. LOUIS-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS...
DULUTH...CLOQUET
350 AM CST WED JAN 8 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* LOCATION...NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2... 
  INCLUDING THE ARROWHEAD AND INTERNATIONAL FALLS...BIGFORK... 
  GRAND RAPIDS...ELY...IRON RANGE...AND DULUTH AREAS. 

* WIND CHILL VALUES...EXPECT WIND CHILLS OF 35 TO 45 DEGREES BELOW
  ZERO THIS MORNING. CONDITIONS WILL GRADUALLY IMPROVE BY LATE
  MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 5 TO 20 
  MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD 
  CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WIZ001>004-006>009-081800-
/O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/
DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...ASHLAND...
HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
350 AM CST WED JAN 8 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* LOCATION...NORTHWEST WISCONSIN.

* WIND CHILL VALUES...EXPECT WIND CHILLS WILL BE 25 TO 35DEGREES
  BELOW ZERO THIS MORNING. CONDITIONS WILL GRADUALLY IMPROVE BY
  LATE MORNING.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30 
  MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD 
  CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MNZ025-033>036-038-081800-
/O.CON.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-PINE-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN...HINCKLEY
350 AM CST WED JAN 8 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* LOCATION...NORTHEAST MINNESOTA NEAR AND SOUTH OF HIGHWAY 2... 
  INCLUDING WALKER...PINE RIVER...BRAINERD...HILL CITY... 
  AITKIN... AND HINCKLEY AREAS. 

* WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO THIS MORNING
  BEFORE GRADUALLY IMPROVING BY LATE MORNING DUE TO WARMER
  TEMPERATURES.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 TO 30 
  MINUTES IN THESE CONDITIONS. BE PREPARED FOR EXTREME COLD 
  CONDITIONS IF ATTEMPTING TO VENTURE OUTDOORS...AND ENSURE 
  ANIMALS HAVE ADEQUATE SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
STEWART
323 
WWUS43 KDLH 081713
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1113 AM CST WED JAN 8 2014

MNZ010>012-018>021-026-037-081815-
/O.CAN.KDLH.WC.W.0003.000000T0000Z-140108T1800Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
CARLTON/SOUTHERN ST. LOUIS-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS...
DULUTH...CLOQUET
1113 AM CST WED JAN 8 2014

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
CHILL WARNING. 

$$

MNZ025-033>036-038-WIZ001>004-006>009-081815-
/O.CAN.KDLH.WC.Y.0004.000000T0000Z-140108T1800Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-
WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND...
HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
1113 AM CST WED JAN 8 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

DAP

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind chill warning went out at Jan 7, 11:43 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Jan 7, 11:43 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1143 AM CST TUE JAN 7 2014

.UPDATE...
ISSUED AT 1141 AM CST TUE JAN 7 2014

UPDATED FOR NEW AVIATION SECTION BELOW.

UPDATE ISSUED AT 607 AM CST TUE JAN 7 2014

UPDATED FOR AVIATION SECTION BELOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM CST TUE JAN 7 2014

THE VERY COLD CONDITIONS TODAY AND TONIGHT REMAIN THE FOCUS OF
ATTENTION IN THE SHORT TERM. SCATTERED FLURRIES ARE POSSIBLE ACROSS
THE ARROWHEAD THIS MORNING...WITH LIGHT LAKE EFFECT SNOW SHOWERS
ALONG THE SOUTH SHORE FROM PORT WING TO SAXON THROUGH THIS
AFTERNOON. TEMPERATURES WILL BEGIN A GRADUAL WARM UP DURING THE DAY
TOMORROW.

COLD ARCTIC UPPER LOW OVER ONTARIO CONTINUES TO ROTATE TO THE
EAST/NE THIS MORNING AS THE SFC RIDGE AXIS...EXTENDING FROM THE
NORTHWEST TERRITORIES SEWD INTO THE ERN DAKOTAS...SLIDES SLOWLY TO
THE EAST. A WEAK BOUNDARY OVER SERN MANITOBA AND WRN ONTARIO WILL
DROP SWD THROUGH THE ARROWHEAD AND WRN GREAT LAKES AREA THIS MORNING
AND TRIGGER A FEW SCATTERED FLURRIES ACROSS THE REGION.

THE BULK OF THE POLAR AIR HAS SHIFTED TO THE EAST THIS MORNING.
HOWEVER...THERE IS STILL ENOUGH COLD AIR TO DROP TEMPERATURES INTO
THE UPPER TEENS AND 20S BELOW ZERO...AND WITH W WINDS 5 TO 15
MPH...WIND CHILL VALUES REMAIN IN THE -30 TO -45 DEG F RANGE. WIND
CHILL WARNINGS REMAIN IN EFFECT THROUGH NOON TODAY...WITH SECTIONS
OF CENTRAL MN DOWNGRADED TO AN ADVISORY WHERE TEMPS HAVE WARMED
SLIGHTLY AND WINDS HAVE DIMINISHED. OVERALL TEMPERATURES SHOULD
RECOVER TODAY INTO THE SINGLE DIGITS AND TEENS BELOW ZERO...AND
WINDS ARE EXPECTED TO REMAIN STEADY OR WEAKEN AS THE SFC PRES
GRADIENT RELAXES AND HIGH PRESSURE BUILDS IN FROM THE WEST.

TEMPERATURES WILL BE SOMEWHAT TRICKY TONIGHT WITH THE CENTER OF HIGH
PRESSURE MOVING INTO SRN/CENTRAL MN...AND SKIES CLEARING OUT.
RADIATIONAL COOLING WILL BE THE MAIN FACTOR IN DROPPING TEMPS
TONIGHT INTO THE 20S AND LOWER 30S BELOW ZERO. NOT SURE THE
DETERMINISTIC RUNS OF THE GFS NAM OR ECMWF ARE PICKING UP ON THIS
TOO WELL. THE 00Z RUN OF THE GEM IS THE ONLY SHOWING THE COLDEST
AREA ALIGNED WITH THE RIDGE...WITH LOWS 30 TO 35 BELOW ZERO FROM
FARGO/GRAND FORKS TO THE TWIN CITIES...AND AROUND -30 AT BRAINERD
AND HINCKLEY...WITH SLIGHTLY WARMER TEMPS ALONG THE INTL BORDER.
WINDS WILL BE MUCH LIGHTER TO THE SOUTH ALONG THE RIDGE AXIS...AND
REMAIN 5 TO 10 MPH TO THE NORTH WHERE A WEAK GRADIENT WILL LINGER.
SO...WIND CHILL VALUES WILL LIKELY FALL INTO ADVISORY AND WARNING
CRITERIA LEVELS ONCE AGAIN...-40S NORTH...-30S SOUTH. ANOTHER ROUND
OF WIND CHILL HEADLINES IS EXPECTED AGAIN TONIGHT...BUT WILL LET THE
WIND CHILL WARNINGS AND ADVISORY THIS MORNING CONTINUE BEFORE
ISSUING ADDITIONAL ADVISORIES/WARNINGS.

TEMPERATURES ON WEDNESDAY WILL RISE IN THE LATE MORNING AND
AFTERNOON INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO...UNDER MOSTLY
SUNNY SKIES AND LIGHT WEST WINDS. ADDITIONAL WARMING CONTINUES
THROUGH THE LATTER HALF OF THE WEEK.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 350 AM CST TUE JAN 7 2014

WEDNESDAY NIGHT THROUGH THURSDAY A NICE SHORTWAVE WILL MOVE ACROSS
THE US/CANADIAN BORDER...PUSHING A BAND OF WARM AIR ADVECTION ACROSS
THE CWA ON THURSDAY.  THIS SHOULD BRING A BAND OF LIGHT SNOW...WITH
HIGH TEMPS 10 TO 15 ABOVE NEARLY EVERYWHERE.  THIS SHORTWAVE IS
FARTHER NORTH AND SLOWER THAN ON PREVIOUS RUNS...SO HAVE ADJUSTED
THE POPS NORTH A LITTLE.  EVEN SO...IF THE MODELS MAINTAIN
CONTINUITY ON THIS WAVE...POPS WILL NEED TO BE INCREASED.

THURSDAY NIGHT BEGINS A PERIODS OF NEAR TO ABOVE NORMAL TEMPERATURES
WITH A FEW SHORTWAVES BRINGING PERIODS OF LIGHT SNOW.  THE UPPER
LEVEL FLOW TURNS MORE ZONAL THAN IT IS NOW...WITH A STRONG OR CUT
OFF UPPER LOW OVER NORTHERN MEXICO...DEPENDING ON THE MODEL.  MODELS
ARE STILL SHOWING SIGNIFICANT DIFFERENCES...THOUGH THE GIST OF THE
PATTERN IS GENERALLY THE SAME.  A TROUGH AXIS IS EXPECTED TO SWING
THROUGH THE AREA ON FRIDAY...AND INTERACT WITH A PLUME OF WARM MOIST
AIR.  THE BULK OF THIS SYSTEM MISSES THE FORECAST AREA TO THE
SOUTHEAST...BUT SHOULD BRING SOME LIGHT SNOW TO PORTIONS OF
NORTHWEST WISCONSIN FRIDAY AFTERNOON AND EVENING.  MODELS ARE
BRINGING SOME 850MB TEMPS NEAR OR JUST ABOVE ZERO INTO THE AREA WITH
THIS WAVE.  WHILE THIS DOES NOT APPEAR LIKELY AT THIS TIME...WILL BE
MONITORING FOR THE POTENTIAL FOR WARMER AIR AND MIXED PRECIP TYPES
WITH THIS SYSTEM.  TEMPERATURES FRIDAY TO RISE INTO THE UPPER 20S TO
AROUND 30...WITH TEENS TO AROUND 20 FRIDAY NIGHT.  SATURDAY NIGHT
AND SUNDAY WE HAVE MORE CHANCES FOR PRECIPITATION WITH A POTENT
SHORTWAVE AND SURFACE LOW MOVING THROUGH THE NORTHERN
STREAM...NEARLY ZONAL FLOW.  AGAIN...SOME FAIRLY WARM AIR BEING
DRAWN INTO THIS SYSTEM...SO WILL HAVE TO WATCH FOR MIXED PRECIP TYPE
ISSUES.  HIGHS SUNDAY SHOULD BE IN THE 20S AND LOW 30S...BUT COLDER
AIR WILL COME BACK FOR MONDAY WITH HIGHS BACK INTO THE 20S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1141 AM CST TUE JAN 7 2014

THE ARCTIC AIRMASS WILL REMAIN IN PLACE ACROSS THE NORTHLAND
THROUGHOUT THE TAF PERIOD. WHILE SKIES WILL LARGELY BE MOSTLY
CLEAR AND VFR...THERE WERE RATHER THIN PATCHES OF LOWER MVFR
CLOUDS MOVING THROUGH AT TIMES. THIS IS QUITE COMMON DURING ARCTIC
OUTBREAKS. WHILE THE CLOUDS WERE GENERALLY THIN...THEY WILL STILL
SHOW UP ON AUTOMATED SENSORS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  -9 -21   0 -15 /   0   0   0   0
INL -12 -30  -3 -18 /   0   0   0  10
BRD  -3 -24   1 -16 /   0   0   0   0
HYR  -8 -23   3 -17 /   0   0   0   0
ASX  -7 -18   3 -12 /   0   0   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY UNTIL NOON CST WEDNESDAY FOR MNZ010>012-
     018>021-025-026-033>038.

WI...WIND CHILL ADVISORY UNTIL NOON CST WEDNESDAY FOR WIZ001>004-
     006>009.

LS...SMALL CRAFT ADVISORY UNTIL 4 AM CST WEDNESDAY FOR LSZ121-140>148.

&&

UPDATE...DAP
SHORT TERM...BJT
LONG TERM...LE
AVIATION...DAP
Hazardous weather outlook, Jan 7, 11:21 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1121 AM CST TUE JAN 7 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-080530-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1121 AM CST TUE JAN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE IMPROVING WIND CHILL TEMPERATURES THROUGH THIS
AFTERNOON WITH THE WARMING TEMPERATURES. HOWEVER...DANGEROUS WIND
CHILLS OF 25 TO 40 DEGREES WILL EITHER LINGER TODAY OR REDEVELOP
THIS EVENING AND THEN LINGER INTO WEDNESDAY MORNING. THE WORST
CONDITIONS WILL BE LATE THIS EVENING AND OVERNIGHT. WIND CHILLS OF
40 TO 50 DEGREES BELOW ZERO ARE POSSIBLE ACROSS NORTHERN MINNESOTA
TONIGHT...AND A WIND CHILL WARNING MIGHT NEED TO BE ISSUED IN THE
NEAR FUTURE. PLEASE READ THE LATEST WINTER WEATHER MESSAGE FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE DANGEROUS WIND CHILLS OF 25 TO 40 DEGREES BELOW ZERO WILL
LINGER WEDNESDAY MORNING. CONDITIONS SHOULD SIGNIFICANTLY
IMPROVEMENT BY WEDNESDAY AFTERNOON.

DANGEROUS WIND CHILLS OF 25 TO 35 DEGREES BELOW ZERO ARE POSSIBLE
ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN WEDNESDAY NIGHT
AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-080530-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1121 AM CST TUE JAN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS ACROSS WESTERN LAKE SUPERIOR...AND
THE RESULTING WAVES...WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT ALONG THE NORTH AND SOUTH SHORE THROUGH TONIGHT. PLEASE READ
THE LATEST MARINE WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GROCHOCINSKI

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:52 AM CSTWind Chill AdvisoryDLHAitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more31 hr

Nearby

Wind Chill Warnings in Minnesota, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.